Hi I know I've done the unthinkable and stopped taking my levo completely.
The background to this is that 25 yrs ago I was feeling really tired and went to my Dr for a 'pick me up?'
I should also say that at the time I was working full time running two businesses, working full time as a teacher and also bringing up a family. The Dr said I was hypothyroid (had never heard of it) prescribed 100 Levo which was quite quickly upped to 150 and told me I would be on it for life. - Which I have been with weight gain being my only side effect (I thought).
But in recent years I have read up on this a bit mainly because of severe joint pain - for the last 5 years I've been backwards and forwards to Doctors and Hospitals for this, I've had X rays, physio, examinations,referrals, blood test after blood test and painkillers but it reached the stage last year where it was affecting my life so badly I could no longer walk round a shopping centre, get down on my knees or even get out of a chair without walking like a zombie and I now work from home . The final diagnosis was that my symptoms were probably related to osteoarthritis and could be age related (I'm 62 now) but I felt they were just trying to give me some label to put an end to it.
THEN I read that joint pain was sometimes a side effect of taking Levo so I thought supposing all those years ago I actually was just tired because of a busy period in my life and that I didn't really need extra T4
So 10 weeks ago I stopped my Levo as an experiment and after 2 weeks my joint pain had gone as if by magic. Now I can go out walking again and get down on my knees with grandchildren, buy proper shoes etc. My life has completely changed and I am so thankful but I have also read that it takes 8 weeks for the T4 to be out of your system so I needed to see what else would happen.
Apart from weight gain of 5kg since I stopped (we have had Christmas during that time and I am doing nothing to actively lose weight)Nothing else until the last couple of days when I have noticed a sore throat and my face is beginning to look a bit puffy although I do have to say I'm surrounded by viruses and tonsilitis at the moment.
I should say that my Dr doesn't know I have stopped taking my meds. I never do see the same Dr anyway but on the occasions when I have asked if there is a link and the possibility of changing some of my T4 to T3 that has been immediately dismissed as not being prescribed in the UK and I don't need it.
I know how much better my life is now without the joint pain but I'm also not daft so I know that if I need T3 then I should be getting it from somewhere, so if it is the Levo making me ill then do I just buy some amour now and try that or perhaps 50 levo and add in T3?
Sorry about the essay but any advice would he helpful as I really, really don't want to go back to how I was. Also if anyone could advise me on a safe place to buy my own amour that would be great.